MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: product history records were reviewed and documentation indicated the product met release criteria.No other complaints reported for the lot number.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported an explanted iol with reason "blurry vision.".
 
Additional Manufacturer Narrative
The customer indicated the use of qualified associated products.In the surgeon's opinion the lens did not cause or contribute to the event.The surgeon's opinion was that, "there was more power left in os prescription than originally planned for so it was causing blurry vision." the 17.0 diopter (add power +2.2/+3.2) lens was replaced with a 18.0 diopter (add power +2.2/+3.2) lens.It was also indicated the patient had pre-existing pvd and drusen ou.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that post implantation of an intraocular lens (iol) the patient experienced blurry vision.The iol was exchanged in a secondary procedure 19 months following the initial implantation.Additional information was received states that the surgeons opinion there was more power left in os prescription than originally planned for so it was causing blurry vision.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12041379
Report Number1119421-2021-01247
Device Sequence Number19880591
Product Code MFK
UDI-Device Identifier00380652414937
UDI-Public00380652414937
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U170
Device Lot Number12712665
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ; MONARCH III CARTRIDGE D; MONARCH III, INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;